BLOGGER TEMPLATES AND TWITTER BACKGROUNDS »

Thursday, October 6, 2011

Insanely Slim

 Diet Pill Ingredients Can Cause Mood Swings



About 30 minutes after taking an "all-natural" green tea diet pill, the anger started. The slightest noise sent me into a rage and I snapped at every question anyone dared ask my way. It took five hours for the effects of that "all-natural" diet pill to wear off. At the time, I did not link the diet pill to the mood swings, but after a few days of taking those little green pills, I realized these were no normal bouts of anger.
5HTP may cause an unsafe rise in serotonin levels. If you are currently taking medications for depression or anxiety, 5HTP is not a safe diet pill ingredient. 5HTP is proven to boost serotonin levels, which is the same effect anti-depressant medications have on the brain. Boosting serotonin too high can cause serotonin syndrome. Serotonin syndrome presents with a variety of symptoms, including difficulty concentrating, hallucinations and rapid heart rate. Patients with bipolar disorder should not take 5HTP.
SAM-e may cause hypomania in bipolar patients.SAM-e is all natural and safe, because it naturally occurs in all things living, according to the SAM-e website. Despite being all-natural, SAM-e is proven to cause hypomania and mania in patients with bipolar disorder. Depression, anxiety and obsessive-compulsive disorder are symptoms of bipolar disorder. Patients taking medications for any mood related diagnosis should avoid SAM-e.
Kava kava may relax you, but at what cost. Kava kava is a natural treatment for insomnia and anxiety. It tranquilizes the body without interfering with brain function or clarity of thoughts. Unfortunately, the supplement may cause liver damage. Prescription medications for depression, anxiety and bipolar disorder are metabolized by the liver, in some cases. Taking kava kava with prescription medications in these categories is like pounding the liver with a one-two punch. Kava kava, working in conjunction with an anti-anxiety medication may take mood down too far, causing depression or inability to stay awake.
Phenylethylamine may boost mood, but it also boosts mood swings. Who would have ever thought chocolate could negatively affect mood? Phenylethylamine is common found in chocolate. This chemical is the reason chocolate works as an aphrodisiac. Diet pill companies often include concentrated forms of phenylethylamine in diet pill formulas. Some diet pills will list warnings in the fine print on the official supplement website stating the potential negative side effects of phenylethylamine in patients with mood disorders. These warnings are not printed on most product labels.
What ingredients affected my mood? The diet pill I chose seemed safe, according to the label. The ingredients included acai fruit, Hoodia Gordonii extract, yerba mate leaf, guarana seed extract, uva ursi extract, capsicum fruit, polygonum cuspidatum, green coffee bean extract, fucoxanthin wakame seaweed. None of these ingredients is known to cause mood swings or anger, but the effect I felt stopped after I stopped taking the supplement. It just goes to show that even a seemingly harmless diet pill can cause negative mental side effects.

2 comments:

Peridot (G+P) said...

I've saved my leftover Citalopram so I can hopefully chug it all with some St.Johns Wort tea and induce serotonin syndrome and die >.< Knowing my luck it'll just give me a high like LSD (Which munts the same part of the brain)

*Hugs* Random rages are no fun. Have you had any coffee recently? Green tea pills mainly work from the sheer amount of caffeine in them. Caffeine=anxiety/rage. Wehn you pointed out a few weeks ago that the coffee was making you anxious, I cut down the amount I was drinking at work and PRESTO! Less anxiety when it was busy and fewer random rages at dipshits. Woot!

OMG wouldn't caffeine be the BEST name ever for an elegant black girl kitty?

I'm going to be extra super careful about diet pills from now on. Lol, at least I will be when I can afford them!

Love you. I hope you have a good Friday!

xoxoxox

Elara said...

It's NOT caffeine from the green tea. Blame the guarana. Green tea has about the fifth of the caffeine content of a cup of coffee and is absorbed much differently in the body. Most of the mood support supplements are not recommended for bipolar disorder and actively state on their bottles not to mix with MAOIs (also don't mix St. John's Wart with birth control pills). Research what you take.